Pennsylvania, 2015Damaging Wind in Pennsylvania, June 18, 2015
June 18, 2015 · NWS CTP · 1 event in 1 county or zone
Strong afternoon heating beneath modest westerly flow led to the formation of scattered showers and thunderstorms across southern Pennsylvania during the afternoon and evening of June 18th, 2015. One report of wind damage occurred in Franklin County, with another strong (albeit unverified) storm affecting Adams and York County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong afternoon heating beneath modest westerly flow led to the formation of scattered showers and thunderstorms across southern Pennsylvania during the afternoon and evening of June 18th, 2015. One report of wind damage occurred in Franklin County, with another strong (albeit unverified) storm affecting Adams and York County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 18, 1:48 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 1:48 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
248 PM EDT THU JUN 18 2015
.SYNOPSIS...
HOT SUBTROPICAL RIDGE SPREADING OVER THE SOUTHERN UNITED STATES
WILL KEEP NORTHERN STREAM FRONTAL SYSTEMS STALLED OUT ACROSS THE
NORTHEAST AND MID ATLANTIC STATES INTO NEXT WEEK. EXPECT PERIODS
OF RAIN AND THUNDERSTORMS TO OCCUR IN THIS PATTERN.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS DEVELOPING ON RADAR...FEW HAVE ANY LIGHTING
STRIKES BUT EXPECT THAT TO CHANGE FOR REMAINDER OF AFTERNOON AND
EVENING. HRRR RUNS CONTINUE TO SHOWER SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF APPROACHING COLD FRONT. WITH TD VALUES IN
THE LOWER 70S IN SPOTS EXPECTED SOME LOCALLY HEAVY SHORT LIVED
DOWNPOURS. FRONT ARRIVES LATER THIS EVENING WITH A SCATTERED LINE
OF SHOWERS AND THUNDERSTORMS. BEHIND THIS WILL BE DRIER AIR AS THE
SURFACE FRONT PUSHES THROUGH.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SFC HIGH WITH DRIER AIR BUILDS INTO CWA FRIDAY. FRONT WILL NOT BE
TOO FAR SOUTH OF PA/MD BORDER AND AN ISOLATED SHOWERS IS POSSIBLE
THERE. COOL NIGHT FRIDAY NIGHT WITH TEMPERATURES BOTTOMING OUT IN
THE 50S FOR A LARGE PART OF THE AREA AND EVEN SOME 40S IN THE
NORTHERN MOUNTAINS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRES RIDGE FROM NEW ENGLAND DOWN THROUGH NY AND PA. REMNANTS
OF BILL MOVING INTO OHIO WITH A WARM FRONT SPREADING
PRECIPITATION INTO SOUTHWEST PA. CLOUDS WILL BE INCREASING IN
ADVANCE OF THIS INTO THE NIGHTTIME HOURS WITH PRECIPITATION MOVING
INTO WESTERN PA AND SPREADING EAST. FORECAST HAS THE CENTER OF
WHAT WILL BE LEFT OF BILL MOVING EAST ALONG THE MASON-DIXON LINE
AND THEN OFF THE EAST COAST BY SUNDAY EVENING. A WIDESPREAD ONE TO
TWO INCHES OF RAIN IS POSSIBLE ACROSS THE SOUTHERN HALF OF THE
STATE WITH LESS TO THE NORTH OF HERE. HEAVY DOWNPOURS WITH ANY
THUNDERSTORMS COULD PRODUCE LOCALLY HIGHER AMOUNTS AND SO THIS IS
STILL A CONCERN SATURDAY NIGHT AND SUNDAY. HOWEVER...MOST OF THE
RAINFALL WILL BE BENEFICIAL FOR DROUGHT RELIEF. THE MAIN CONCERN
REMAINS FOR POTENTIAL OF LOCALIZED FLOODING IF THUNDERSTORMS
REPEATEDLY MOVE OVER THE SAME LOCATIONS.
CLOUDS AND HUMIDITY WILL LINGER BEHIND UNTIL THE COLD FRONT SWEEPS
THROUGH SUNDAY NIGHT. THE FRONT MAY TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. UPR LEVEL RIDGE SETS UP
OVER THE CENTRAL U.S. WITH NW FLOW ACROSS PA BEGINNING MONDAY INTO
TUESDAY. MODEL UNCERTAINTY INCREASES FOR MID WEEK ON TIMING AND
STRENGTH OF THE NEXT SYSTEMS. GENERALLY LOOKING AT A VIGOROUS LOW
PRESSURE CENTER MOVES FROM THE GREAT LAKES INTO PA MONDAY NIGHT
INTO TUESDAY MORNING SPREADING MORE SHOWERS ACROSS THE STATE. AN
ASSOCIATED COLD FRONT SWEEPS THROUGH WITH WEATHER CLEARING BY
TUESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY BRINGING
COOLER NIGHTS AND DRIER WEATHER. BUT THE ACTIVE PATTERN CONTINUES
WITH THE NEXT WAVE APPROACHING SW PA WITH A WARM FRONT AND SHOWERS
POSSIBLE AGAIN ON THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SCT CONVECTION FOR THIS AFTERNOON AND EVENING. MVFR TO IFR
CHANCES WILL ONCE AGAIN BE POSSIBLE TONIGHT INTO TOMORROW
MORNING...ESPECIALLY BFD AND JST AND ARES THAT RECEIVE ANY
PRECIPITATION. VFR SHOULD DOMINATE THE FORECAST FOR FRIDAY.
OUTLOOK...
FRI...BCMG VFR.
SAT-MON...VFR/MVFR WITH PERIODS OF SHRA/TSRA. LOCALLY +RA PSBL SAT
NGT INTO EARLY SUNDAY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...WATSON
AVIATION...ROSS
Hazardous weather outlook, Jun 18, 1:29 PM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT THU JUN 18 2015
PAZ004-005-010-011-017>019-024>028-033>036-056-063>065-191830-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK-
229 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. MOST STORMS
WILL NOT BE SEVERE...THOUGH A COUPLE STORMS WITH STRONG WINDS ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ006-012-037-041-042-045-046-049>053-057>059-066-191830-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
229 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 6:00 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT THU JUN 18 2015
PAZ049-050-182345-
UNION PA-SNYDER PA-
700 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT UNION...AND SNYDER COUNTIES
UNTIL 745 PM EDT...
AT 659 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
R.B. WINTER STATE PARK...MOVING SOUTHEAST AT 20 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SAND BRIDGE STATE PARK AROUND 720 PM EDT.
FOREST HILL AROUND 725 PM EDT.
MIFFLINBURG AND PENNS CREEK AROUND 730 PM EDT.
VICKSBURG AROUND 735 PM EDT.
KRATZERVILLE...WINFIELD AND LINNTOWN AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARTLETON...NEW
BERLIN...BUCKNELL...SELINGSGROVE AIRPORT AND FREEBURG.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
JERSEY SHORE AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 195
TO 196.
LAT...LON 4085 7681 4080 7685 4072 7685 4072 7686
4094 7725 4105 7714 4099 7687 4095 7688
4092 7686 4089 7682 4088 7680
TIME...MOT...LOC 2259Z 292DEG 15KT 4098 7720
EVANEGOSpecial weather statement, Jun 18, 6:11 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT THU JUN 18 2015
PAZ026-036-056-063-182345-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-PERRY PA-
711 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...FRANKLIN...
HUNTINGDON...AND PERRY COUNTIES UNTIL 745 PM EDT...
AT 711 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DOYLESBURG...MOVING EAST AT 20 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DOYLESBURG AND BIG SPRING STATE PARK AROUND 725 PM EDT.
ROXBURY AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORRSTOWN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 194 TO 208.
LAT...LON 4001 7763 4026 7784 4030 7775 4030 7771
4027 7770 4030 7766 4024 7744
TIME...MOT...LOC 2311Z 291DEG 19KT 4024 7777
EVANEGOSpecial weather statement, Jun 18, 6:15 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT THU JUN 18 2015
PAZ026-190000-
HUNTINGDON PA-
715 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY UNTIL 800 PM
EDT...
AT 714 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TROUGH CREEK STATE PARK...MOVING EAST AT 15 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHY BEAVER...CASSVILLE...SALTILLO...THREE SPRINGS AND TROUGH CREEK
STATE PARK.
LAT...LON 4028 7823 4033 7818 4033 7787 4012 7801
TIME...MOT...LOC 2314Z 277DEG 15KT 4028 7812
EVANEGO
Special weather statement, Jun 18, 6:23 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 PM EDT THU JUN 18 2015
PAZ036-190000-
FRANKLIN PA-
723 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY UNTIL 800 PM
EDT...
AT 723 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARION...MOVING EAST AT 15 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WAYNESBORO AROUND 740 PM EDT.
MONT ALTO AROUND 745 PM EDT.
WAYNE HEIGHTS AND ROUZERVILLE AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE QUINCY AND PENN STATE
MONT ALTO.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 9 TO 10.
LAT...LON 3982 7770 3986 7769 3988 7747 3972 7746
3972 7756
TIME...MOT...LOC 2323Z 273DEG 13KT 3983 7764
EVANEGOSpecial weather statement, Jun 18, 6:39 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 PM EDT THU JUN 18 2015
PAZ050-052-190030-
SNYDER PA-NORTHUMBERLAND PA-
739 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SNYDER...AND NORTHUMBERLAND
COUNTIES UNTIL 830 PM EDT...
AT 737 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUMMELS WHARF...MOVING SOUTHEAST AT 15 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SELINSGROVE...SUNBURY...HUMMELS WHARF...KRATZERVILLE...SHAMOKIN
DAM...TREVORTON...HERNDON...SELINSGROVE AIRPORT...
KLINGERSTOWN...SHAMOKIN...NEW BERLIN AND NORTHUMBERLAND.
LAT...LON 4069 7661 4065 7673 4065 7678 4064 7679
4086 7703 4089 7694 4088 7688 4089 7683
4088 7680 4089 7681 4089 7680 4078 7654
TIME...MOT...LOC 2337Z 304DEG 14KT 4081 7683
EVANEGOSpecial weather statement, Jun 18, 6:49 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 PM EDT THU JUN 18 2015
PAZ063-064-190015-
CUMBERLAND PA-ADAMS PA-
749 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...AND ADAMS COUNTIES
UNTIL 815 PM EDT...
AT 748 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHIPPENSBURG...MOVING SOUTHEAST AT 30 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINE GROVE FURNACE...WALNUT BOTTOM...GARDNERS...IDAVILLE...
SHIPPENSBURG UNIVERSITY AND SHIPPENSBURG.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 206.
INTERSTATE 81 FROM MILE MARKERS 26 TO 35.
LAT...LON 3993 7747 3995 7747 3997 7745 4001 7750
4008 7754 4010 7756 4013 7757 4013 7759
4015 7760 4018 7753 4016 7747 4002 7715
TIME...MOT...LOC 2348Z 310DEG 27KT 4011 7750
EVANEGOThunderstorm Wind, Franklin
- When
- June 18, 7:02 PM EST
- Where
- Franklin County, 0.53 mi E of Rouzerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 39.730, -77.520
Thunderstorms producing winds estimated near 60 mph knocked down trees near Rouzerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573767.